Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 19, 2015, 6:41 PM EDT for Polk County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2015, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 19, 2015, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:54 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 2:54 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 254 PM EDT WED AUG 19 2015 .SHORT TERM (NOW THROUGH TOMORROW EVENING)...SURFACE HIGH PRESSURE WILL PERSIST OVER THE WESTERN ATLANTIC INTO NORTHERN FLORIDA...WITH A BROAD RIDGE AXIS EXTENDING ACROSS NORTH CENTRAL FLORIDA. THIS WILL PROMOTE CONTINUED WEAK SOUTH/SOUTHEAST SURFACE FLOW TODAY...RESULTING IN AND AFTERNOON SEABREEZE COLLISION JUST EAST OF THE I-75 CORRIDOR...WITH GREATEST CHANCE OF STORMS/HEAVY RAIN ACROSS PORTIONS OF INTERIOR CHARLOTTE/LEE COUNTIES. THIS ACTIVITY WILL LIKELY LINGER INTO THE EVENING BEFORE DISSIPATING OVERNIGHT. BY TOMORROW...THE RIDGE AXIS WILL SHIFT SLIGHTLY FURTHER SOUTH...WITH LESS OF AN EASTERLY SURFACE WIND COMPONENT. THIS SHOULD ALLOW THE WEST COAST SEABREEZE TO MOVE FURTHER INTO THE BODY OF FLORIDA...WITH GREATER CHANCES OF THUNDERSTORM ACTIVITY SHIFTED SLIGHTLY FURTHER EAST FROM TODAY. BOTH TODAY AND TOMORROW...GIVEN PWATS AROUND TWO INCHES...EXPECT ANY STRONGER STORMS TO CONTAIN VERY HEAVY RAINFALL...ALONG WITH FREQUENT LIGHTNING. .LONG TERM (WEDNESDAY NIGHT-TUESDAY)... AN UPPER-LEVEL RIDGE WILL SLOWLY MIGRATE WESTWARD ACROSS THE STATE AND OVER TOWARD THE SOUTH-CENTRAL U.S. THROUGH EARLY NEXT WEEK. AT THE SURFACE...HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK WITH RELATIVELY WEAK FLOW IN PLACE. WITH PLENTY OF MOISTURE FORECAST TO BE OVER THE REGION...EXPECT SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO FORM ALONG THE SEA BREEZE BOUNDARIES. THE SURFACE PATTERN IS NOT WELL DEFINED INTO EARLY NEXT WEEK...SO LIGHT FLOW SHOULD ALLOW BOTH THE WEST AND EAST COAST SEA BREEZE TO BE ACTIVE. PRECIPITABLE WATER VALUES ARE FORECAST TO REMAIN ABOVE 2 INCHES...SO WOULD STILL EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE BEST CHANCES LIKELY TOWARD THE INTERIOR. && .AVIATION... SEA BREEZE BOUNDARIES ARE BECOMING MORE ACTIVE THIS AFTERNOON WITH VCTS REPORTED FROM PGD SOUTHWARD. VCTS EXPECTED AT ALL TAF SITES THROUGH THE EVENING BEFORE DIMINISHING AND BECOMING VFR OVERNIGHT. CURRENT FORECAST HAS THE BEST COVERAGE OF STORMS TODAY EAST OF THE I 75 CORRIDOR. && .MARINE...DEEP LAYER RIDGING CURRENTLY OVER THE AREA WILL HELP MAINTAIN A GENERAL SOUTHEAST FLOW WITH AN AFTERNOON SEA BREEZE CIRCULATION NEAR THE COAST. BY TOMORROW THE SURFACE RIDGE AXIS WILL START TO SLOWLY SAG SOUTH AS A SURFACE BOUNDARY TRACKS THROUGH THE SOUTHEAST STATES. WEAK GRADIENT FLOW THROUGH TOMORROW WILL AGAIN ALLOW A SOLID INLAND PUSH FROM THE SEA BREEZE... KEEPING AFTERNOON STORMS WELL INLAND BUT DRIFTING BACK TOWARDS THE COASTAL WATERS BY THE EARLY MORNING HOURS. && .FIRE WEATHER...THUNDERSTORM FOCUS TODAY AND TOMORROW WILL BE INLAND AREAS ALONG THE SEA BREEZE COLLISION. AMPLE MOISTURE OVER THE REGION WILL KEEP HUMIDITY VALUES WELL ABOVE THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 91 80 91 / 30 40 20 40 FMY 77 92 77 92 / 40 50 20 50 GIF 76 93 77 93 / 40 70 30 60 SRQ 78 90 78 90 / 30 30 20 30 BKV 75 92 75 92 / 20 50 20 50 SPG 79 91 80 91 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...84/AUSTIN LONG TERM...05/CARLISLE MARINE...20/BARRON DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Aug 19, 4:49 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EDT WED AUG 19 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-200900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 449 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING STRIKES. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION. ...RIVER FLOOD IMPACT... MINOR FLOODING IS OCCURRING ON NUMEROUS RIVERS ACROSS WEST CENTRAL FLORIDA. ADDITIONAL HEAVY RAIN MAY AGGRAVATE FLOODING. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH THE WEEKEND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. THE HEAVY RAIN MAY PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION. ...RIVER FLOOD IMPACT... RIVER FLOODING WILL PERSIST ON MANY RIVERS ACROSS WEST CENTRAL FLORIDA THROUGH THE WEEKEND. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 19, 2:43 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
243 PM EDT WED AUG 19 2015
FLZ165-265-191930-
INLAND LEE-COASTAL LEE-
243 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHEASTERN LEE
COUNTY...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF THREE
OAKS...OR 9 MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTHWEST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LOCHMOOR WATERWAY ESTATES...CYPRESS LAKE...
VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...THREE OAKS...EAST
DUNBAR...SOUTHWEST FLORIDA AIRPORT...SAN CARLOS PARK...IONA...HARLEM
HEIGHTS...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...ESTERO...
GATEWAY AND TICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2645 8186 2646 8187 2646 8189 2647 8190
2656 8202 2675 8180 2646 8156 2643 8156
2642 8166 2633 8166 2631 8168
TIME...MOT...LOC 1842Z 136DEG 17KT 2643 8167
RAGSpecial weather statement, Aug 19, 4:10 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
410 PM EDT WED AUG 19 2015
FLZ052-192100-
POLK-
410 PM EDT WED AUG 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
AT 410 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR INTERCESSION CITY TO 6 MILES SOUTHWEST OF LAKE
WALES...AND MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...
AUBURNDALE...JAN PHYL VILLAGE...FUSSELS CORNER...COMBEE SETTLEMENT...
POINCIANA...FORT MEADE...LAKE ALFRED...CROOKED LAKE PARK...DUNDEE...
FROSTPROOF...DAVENPORT...EAGLE LAKE...POLK CITY...LAKE HAMILTON AND
HILLCREST HEIGHTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2765 8198 2835 8187 2836 8185 2835 8166
2826 8166 2826 8156 2814 8152 2814 8146
2809 8145 2808 8135 2801 8138 2806 8145
2800 8142 2800 8139 2792 8131 2786 8130
2783 8122 2765 8113
TIME...MOT...LOC 2010Z 134DEG 6KT 2822 8154 2786 8169
RAGSpecial weather statement, Aug 19, 5:08 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
508 PM EDT WED AUG 19 2015
FLZ056-057-061-192200-
HIGHLANDS-DESOTO-HARDEE-
508 PM EDT WED AUG 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DESOTO...HARDEE
AND WESTERN HIGHLANDS COUNTIES...
AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WAUCHULA TO 11 MILES WEST OF VENUS...AND MOVING
NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...ARCADIA...WAUCHULA...LAKE PLACID...SOUTHEAST
ARCADIA...VENUS...ONA...SWEETWATER...BOWLING GREEN...ZOLFO SPRINGS...
FORT GREEN...LIMESTONE...BROWNVILLE...CREWSVILLE...PLACID LAKES...
LAKE JOSEPHINE...ARCHBOLD...AVON PARK EXECUTIVE AIRPORT AND GARNDER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 8147 2704 8131 2704 8167 2723 8194
2764 8205
TIME...MOT...LOC 2107Z 176DEG 8KT 2759 8184 2710 8154
RAGSpecial weather statement, Aug 19, 6:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
611 PM EDT WED AUG 19 2015
FLZ052-056-057-192300-
HIGHLANDS FL-POLK FL-HARDEE FL-
611 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARDEE...NORTHWESTERN HIGHLANDS
AND SOUTHWESTERN POLK COUNTIES UNTIL 700 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEDULLA TO WAUCHULA TO
NEAR SYLVAN SHORES...AND MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...BARTOW...SEBRING...AVON PARK...WAUCHULA...LAKELAND LINDER
AIRPORT...SEBRING REGIONAL AIRPORT...ONA...MEDULLA...COMBEE
SETTLEMENT...SYLVAN SHORES...SWEETWATER...FORT MEADE...MULBERRY...
FROSTPROOF...BOWLING GREEN...ZOLFO SPRINGS...FORT GREEN...LAKELAND
HIGHLANDS AND LAKE JOSEPHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2817 8205 2783 8161 2753 8134 2732 8127
2738 8202
TIME...MOT...LOC 2211Z 159DEG 7KT 2793 8199 2753 8180 2738 8141
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:11 PM EDT | Special Weather Statement | TBW | Hillsborough | 49 min |
| Aug 19, 8:26 AM EDT | River Flood Warning | TBW | Hillsborough | 66 hr |
| Aug 19, 2:43 PM EDT | Special Weather Statement | TBW | Lee | 47 min |
| Aug 19, 4:10 PM EDT | Special Weather Statement | TBW | Polk | 50 min |
| Aug 19, 5:08 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 52 min |
| Aug 19, 6:11 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 49 min |
| Aug 19, 6:51 PM EDT | Special Weather Statement | TBW | Hillsborough | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.